Autres publications

29 août 2017

Fentanyl and its analogs are potent opioid receptor agonists, but the risk of clinically significant exposure to emergency responders is extremely low. To date, we have not seen reports of emergency responders developing signs or symptoms consistent with opioid toxicity from incidental contact with opioids. Incidental dermal absorption is unlikely to cause opioid toxicity. For routine handling of drug, nitrile gloves provide sufficient dermal protection. In exceptional circumstances where there are drug particles or droplets suspended in the air, an N95 respirator provides sufficient protection. Workers who may encounter fentanyl or fentanyl analogs should be trained to recognize the signs and symptoms of opioid intoxication, have naloxone readily available, and be trained to administer naloxone and provide active medical assistance. In the unlikely event of poisoning, naloxone should be administered to those with objective signs of hypoventilation or a depressed level of consciousness, and not for vague concerns such as dizziness or anxiety. In the absence of prolonged hypoxia, no persistent effects are expected following fentanyl or fentanyl analog exposures. Those with small subclinical exposures and those who awaken normally following naloxone administration will not experience long-term effects. While individual practitioners may differ, these are the positions of American College of Medical Toxicology and American Academy of Clinical Toxicology at the time written, after a review of the issue and scientific literature.

1 août 2017

This study examines medical practices and training needs of Québec family physicians with respect to pain management and the opioid prescription for chronic noncancer pain (CNCP).

 

13 juillet 2017

Pierre-André Dubé

Ajout de trois nouvelles monographies dans le guide « Les antidotes en toxicologie d’urgence » du Centre antipoison du Québec.

6 juillet 2017

These expert recommendations provide a tool for hospitals that offer emergency care to provide appropriate care of poisoned patients.

 

6 juillet 2017

Recommendations for the stepwise management of calcium channel blocker toxicity.

Pages

S'abonner à Autres publications